MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSFT0610
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.Box 6.Device code (b)(4) the device problem "smart coil pushing back" is not adequately defined by another code.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) and posterior communicating artery (pcom) using penumbra smart coils.During the procedure, a smart coil pushed back.The procedure was completed using four more smart coils.Post-procedure, the patient was dosed with brilinta.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2020-00988.4.Section h.Box 6.Method code 1, method code 2 & method code 3.5.Section h.Box 6.Results code 1.6.Section h.Box 6.Conclusions code 1.Please note that the following sections are being updated based on additional information provided by a penumbra representative on 12/02/2020: 1.Section b.Box 5.Describe event or problem.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) and posterior communicating artery (pcom) using penumbra smart coils.During the procedure, a loop of first smart coil was pushed back into the artery during the placement of second smart coil.The procedure was completed using four more smart coils.Post-procedure, the patient was dosed with brilinta.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10311736
Report Number3005168196-2020-00988
Device Sequence Number860573
Product Code HCG
UDI-Device Identifier00814548014968
UDI-Public00814548014968
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number400SMTSFT0610
Device Catalogue Number400SMTSFT0610
Device Lot NumberC19737
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005